Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 23, 2020, 5:49 PM EDT for Glascock County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 23, 2020, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Glascock County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
920
WWUS82 KFFC 232149
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Tue Jun 23 2020
GAZ062-075-076-232215-
Jefferson GA-Glascock GA-Warren GA-
549 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 615 PM EDT...
At 549 PM EDT...a strong thunderstorm was over Gibson...moving east
at 25 mph.
HAZARD...Winds 40 to 50 mph...up to penny sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill, Edgehill,
Matthews, Agricola, Stellaville and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3315 8227 3313 8258 3312 8258 3312 8266
3318 8274 3322 8274 3325 8276 3327 8270
3329 8270 3335 8252 3334 8250 3333 8242
3331 8240 3331 8234 3327 8229 3327 8226
3323 8223
TIME...MOT...LOC 2149Z 261DEG 20KT 3326 8260
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:44 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 2:44 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 244 PM EDT Tue Jun 23 2020 .SHORT TERM /Today through Thursday/... Current radar loop shows mainly showers across the area with an isolated thunderstorms or two. These storms are expected to continue to increase in areal coverage and intensity through the rest of the afternoon. The main frontal boundary is beginning to move into NW GA and should push east of the state tonight. There is another wave that moves NE out of the Gulf tonight and moves in over North and Central GA Wednesday. This next wave will bring another round of showers and thunderstorms to the state through Thu. Instabilities diminish some Wed and Thu so right now only looking at a general thunder risk instead of a marginal like today. PWs stay in the 1.5 to 2.0in range through the short term so ant storms that move over an area will drop a decent amount of precip. There continues to be very little shear in this atmosphere so not looking for much in the way of a tornado threat. With precip chances continuing through the week, daytime high temps are still expected to be mainly in the 80s to near 90. 01 .LONG TERM /Thursday Night through Monday/... A cold front will move out of the area on Thursday decreasing the coverage for showers and thunderstorms back to the typical summer afternoon pattern. As the ridge slowly begins to build again, SW flow will bring moisture values back up through the area increasing the possibility of afternoon and evening convective thunderstorms. Cooler air behind the front should help to marginalize temperatures, keeping them in the low to mid 80s before increasing weekend. As the front clears and high pressure is re-established in the Atlantic, daytime highs and dewpoints increase indicating this weekend should be hot and muggy. Highs this weekend will range from the upper 80s up north to the mid 90s down in central Georgia with heat indices approaching triple digits in parts of central Georgia. Another weak front is possible early next week but there is still some disagreement in the models in regards to timing as well as the depth of the trough. Vaughn && .AVIATION... 18Z Update... Mainly IFR cigs across the area with some MVFR cigs as stronger showers and thunderstorms move across the TAF sites. Precip expected to continue overnight but it will be isolated and should not affect the TAF sites to much. Will see another round of afternoon SHRA/TSRA Wed. Winds should remain SW today around 5 to 10kts with gusts to 20ts. The gust will diminish overnight. MVFR/IFR cigs will be possible again Wed morning. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 82 69 85 67 / 70 30 60 60 Atlanta 82 69 83 67 / 70 40 70 60 Blairsville 77 62 78 61 / 70 40 50 50 Cartersville 83 67 83 66 / 80 40 70 60 Columbus 86 70 86 69 / 70 40 80 60 Gainesville 81 67 82 66 / 60 40 60 60 Macon 87 70 87 68 / 70 40 70 60 Rome 84 67 83 66 / 80 40 60 50 Peachtree City 82 68 83 67 / 70 40 80 60 Vidalia 90 72 92 70 / 60 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Vaughn AVIATION...01
Hazardous weather outlook, Jun 23, 11:46 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1146 AM EDT Tue Jun 23 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1146 AM EDT Tue Jun 23 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... An increased coverage of showers and thunderstorms can be expected today into tonight. A few thunderstorms may become strong to severe this afternoon and evening. The main hazards will be gusty winds...frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area on Wednesday through Friday bringing additional chances for scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 23, 4:12 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 23 2020
GAZ085-086-097-098-232045-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
412 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMANUEL...
TREUTLEN...SOUTHERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL
445 PM EDT...
At 412 PM EDT...a strong thunderstorm was over Blackville, or 7 miles
north of Soperton...moving east at 35 mph.
HAZARD...Winds 40 to 50 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Soperton, Adrian, Oak Park, Nunez, Covena, Orland,
Rockledge, Orianna, Norristown, Minter, Norristown Junction,
Blackville, Zaidee, Gillis Springs and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3231 8234 3231 8236 3234 8238 3234 8239
3235 8241 3234 8249 3240 8283 3259 8280
3258 8229
TIME...MOT...LOC 2012Z 277DEG 31KT 3249 8262
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 23, 4:42 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Tue Jun 23 2020
GAZ086-098-232115-
Emanuel GA-Treutlen GA-
442 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMANUEL AND NORTHEASTERN
TREUTLEN COUNTIES UNTIL 515 PM EDT...
At 441 PM EDT...a strong thunderstorm was over Covena, or 10 miles
southwest of Swainsboro...moving east at 35 mph.
HAZARD...Winds 40 to 50 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Stillmore, Oak Park, Nunez, Norristown Junction, Covena,
Lexsy, Norristown, George L Smith State Park and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
3235 8224 3232 8224 3239 8258 3258 8255
3256 8207
TIME...MOT...LOC 2041Z 278DEG 29KT 3247 8244
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 23, 5:26 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EDT Tue Jun 23 2020
GAZ081>083-094-095-232200-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
526 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
BIBB...NORTHEASTERN HOUSTON...EASTERN CRAWFORD AND WESTERN TWIGGS
COUNTIES UNTIL 600 PM EDT...
At 526 PM EDT...a strong thunderstorm was near Jack Brown Estates, or
9 miles north of Fort Valley...moving east at 25 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Warner Robins, Centerville, Byron, Robins Air Force Base, Jack
Brown Estates, Rutland, Lakewood, Huber, Powerville, Skipperton,
Elberta, Lee Pope, Middle Georgia Regional Airport and Bonaire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3261 8396 3279 8392 3278 8350 3251 8356
TIME...MOT...LOC 2126Z 279DEG 22KT 3269 8385
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 23, 5:32 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT Tue Jun 23 2020
GAZ061-062-073>075-084-232200-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-Glascock GA-
Warren GA-
532 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...WESTERN
WASHINGTON...SOUTHEASTERN BALDWIN...SOUTHEASTERN HANCOCK...WESTERN
GLASCOCK AND SOUTHERN WARREN COUNTIES UNTIL 600 PM EDT...
At 531 PM EDT...a line of strong thunderstorms was along a line
extending from near Culverton to 7 miles northeast of McIntyre...and
moving east at 35 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Sandersville, Sparta, Gibson, Tennille, McIntyre, Toomsboro, Oconee,
Mitchell, Deepstep, Hamburg State Park, Shoals, Jewell, Beulah,
Warthen, Linton, Agricola and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3283 8285 3283 8329 3328 8301 3332 8255
TIME...MOT...LOC 2131Z 265DEG 32KT 3325 8289 3294 8313
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 23, 5:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 3 E RICHARDSON PARK 33.59N 84.08W
06/22/2020 ROCKDALE GA EMERGENCY MNGR
NUMEROUS REPORTS ACROSS SOUTHERN ROCKDALE COUNTY OF
TREES AND POWERLINES DOWN.
&&
EVENT NUMBER FFC2000780
LUSKSpecial weather statement, Jun 23, 5:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Tue Jun 23 2020
GAZ062-075-076-232215-
Jefferson GA-Glascock GA-Warren GA-
549 PM EDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 615 PM EDT...
At 549 PM EDT...a strong thunderstorm was over Gibson...moving east
at 25 mph.
HAZARD...Winds 40 to 50 mph...up to penny sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill, Edgehill,
Matthews, Agricola, Stellaville and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3315 8227 3313 8258 3312 8258 3312 8266
3318 8274 3322 8274 3325 8276 3327 8270
3329 8270 3335 8252 3334 8250 3333 8242
3331 8240 3331 8234 3327 8229 3327 8226
3323 8223
TIME...MOT...LOC 2149Z 261DEG 20KT 3326 8260
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:50 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Jun 23, 3:47 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| Jun 23, 4:12 PM EDT | Special Weather Statement | FFC | Treutlen | 33 min |
| Jun 23, 4:42 PM EDT | Special Weather Statement | FFC | Treutlen | 33 min |
| Jun 23, 5:26 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Jun 23, 5:32 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Washington | 28 min |
| Jun 23, 6:06 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Jun 23, 6:18 PM EDT | Special Weather Statement | FFC | Jefferson | 27 min |
| Jun 23, 6:30 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Jun 23, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 50 min |
| Jun 23, 7:06 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Jun 23, 7:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jun 23, 7:58 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.